Alert archive / Texas / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 110, NWS Austin/San Antonio, TX

August 24, 2011Fayette County, Lavaca County, Texas

NWS Austin/San Antonio, TX issued this severe thunderstorm warning at Aug 24, 2011, 9:42 PM CDT for Fayette County, Lavaca County, Texas. It was in force for 18 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 24, 2011, 9:42 PM CDT (02:42 UTC)
Expired
Aug 24, 2011, 10:00 PM CDT
In force
18 min
Issued by
NWS Austin/San Antonio, TX
Area
Storm-based polygon

Counties Fayette County, TX, Lavaca County, TX

The radar

The Austin/San Antonio radar (KEWX), 111 km from the middle of the area, began a volume at 02:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 24, 9:55 PM CDTTSTM WND GST 60Schulenburg, TXPOWER OUTAGES ACROSS THE CITY

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 13 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 00:00Z, 2.7 hours before the alert went out and 217 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 00:00Z on 2011-08-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2141 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 00:00Z on 2011-08-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 29 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2141 J/kg
Mixed-layer CIN
-67 J/kg
Mixed-layer LCL
1307 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
29 m²/s²
0-3 km storm-relative helicity
33 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

543 
WUUS54 KEWX 250242
SVREWX
TXC149-285-250300-
/O.NEW.KEWX.SV.W.0110.110825T0242Z-110825T0300Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
942 PM CDT WED AUG 24 2011

THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTH CENTRAL FAYETTE COUNTY...
  NORTHWESTERN LAVACA COUNTY...

* UNTIL 1000 PM CDT.

* AT 939 PM CDT...NWS METEOROLOGISTS HAVE DETECTED A SEVERE
  THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60
  MPH.  THIS STORM WAS LOCATED 6 MILES NORTHEAST OF SCHULENBURG...AND
  MOVING SOUTHWEST AT 20 MPH.

* SOME LOCATIONS IN THE WARNING INCLUDE HALLETTSVILLE.

LAT...LON 2969 9681 2966 9685 2963 9686 2960 9683
      2937 9698 2952 9720 2982 9684 2976 9675
TIME...MOT...LOC 0242Z 039DEG 19KT 2973 9683

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 24, 7:13 PM CDT, 2 hours 29 minutes earlier.

Area forecast discussion, Aug 24, 7:13 PM CDT, 2 hours 29 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
713 PM CDT WED AUG 24 2011

.UPDATE...
HAVE ADDED ISOLATED SHOWERS AND THUNDERSTORMS TO OUR NORTHEAST
COUNTIES FOR THIS EVENING.

&&

.DISCUSSION...
CONVECTION ALONG AN OUTFLOW BOUNDARY WAS RACING SOUTHWEST AT 35 TO
40 MPH. THIS WILL RESULT IN ISOLATED SHOWERS AND THUNDERSTORMS MOVING
INTO OUR NORTHEAST COUNTIES BY 8 PM. WITH THE LOSS OF DAYTIME HEATING
AND RIDGING ALOFT...EXPECT THE CONVECTION TO WEAKEN AND DISSIPATE
BY MIDNIGHT. GRIDS AND TEXT PRODUCTS UPDATED.

&&

.PREV DISCUSSION... /ISSUED 630 PM CDT WED AUG 24 2011/

AVIATION...
HIGH PRESSURE ALOFT WILL PROMOTE MOSTLY VFR CONDITIONS TONIGHT
AND THURSDAY. SOME BRIEF AND PATCHY MVFR CIGS MAY DEVELOP ALONG
I-35 CORRIDOR TERMINALS AROUND DAWN. LIGHT SOUTH TO SOUTHEAST
WINDS 5 TO 10 KTS.

PREV DISCUSSION... /ISSUED 320 PM CDT WED AUG 24 2011/

DISCUSSION...
THE SUBTROPICAL RIDGE CURRENTLY CENTERED OVER NORTHWESTERN TEXAS
WILL CONTINUE TO BE THE DOMINANT FEATURE FOR SOUTH CENTRAL TEXAS
FOR THIS FORECAST CYCLE. A SHORT-WAVE CURRENTLY DROPPING SOUTH
OVER LOUISIANA AND FAR EASTERN TEXAS WILL ROTATE AROUND THE RIDGE.
HOWEVER...ONLY ISOLATED THUNDERSTORMS AT BEST CAN BE EXPECTED LATE
THURSDAY AFTERNOON INTO EVENING AS STRONG SUBSIDENCE AND WARM MID
LEVEL TEMPERATURES CAPPING THE AIRMASS UNDERNEATH THE RIDGE WILL
PREVAIL AND WILL NOT MENTION POPS. THE CENTER OF THE RIDGE WILL
SLOWLY DRIFT WEST TO THE FOUR CORNERS AREA BY THE WEEKEND WHILE A
THERMAL RIDGE MOVES INTO SOUTH CENTRAL TEXAS. 850 MB TEMPERATURES
WILL WARM INTO THE UPPER 20S TO NEAR 30 CELSIUS. IN ADDITION...A
DRIER AIRMASS WILL MOVE INTO THE AREA BEHIND A WEAK SURFACE
BOUNDARY. EXPECT STRONG MIXING TO ALLOW TEMPERATURES TO APPROACH
OR BREAK DAILY HIGH TEMPERATURE RECORDS. OVER THE WEEKEND...EVEN
THE ALL-TIME HIGH TEMPERATURE RECORDS WILL BE APPROACHED. HIGHS
WILL SOAR INTO THE 105 TO 110 DEGREE RANGE...EXCEPT 100 TO 105
DEGREES IN THE HILL COUNTRY. DEW POINTS WILL DROP INTO THE 40S
MAKING HEAT INDICES AND APPARENT TEMPERATURES LOWER THAN THE AIR
TEMPERATURES DURING THE AFTERNOON INTO EVENING HOURS. NEXT
WEEK...THE CENTER MOVES BACK EAST OVER TEXAS WHILE SHRINKING A
LITTLE. HIGH TEMPERATURES WILL RETREAT BACK FROM NEAR ALL-TIME
LEVELS...ALTHOUGH REMAIN ABOVE 100 MOST AREAS. SOME MOISTURE MAY
MOVE BACK INTO THE COASTAL PLAINS. HOWEVER...NOT ENOUGH TO
GENERATE ISOLATED SEABREEZE CONVECTION.

BEYOND THIS FORECAST...FOR LATE NEXT WEEK THROUGH THE LABOR DAY
WEEKEND...LITTLE OR NO PATTERN CHANGE IS EXPECTED WITH 100 DEGREE
HIGH TEMPERATURES FOR MOST AREAS LIKELY.

FIRE WEATHER...
ELEVATED FIRE WEATHER CONDITIONS WILL CONTINUE FOR THE NEXT
SEVERAL DAYS. AFTERNOON RELATIVE HUMIDITIES WILL FALL INTO THE
UPPER TEENS TO LOWER 20S THURSDAY INTO FRIDAY. BY THE WEEKEND...A
HOTTER AND DRIER AIRMASS WILL MOVE INTO THE AREA AND RESULT IN
AFTERNOON RELATIVE HUMIDITIES FALLING INTO THE LOWER TO MID TEENS.
HOWEVER...20-FOOT WINDS WILL GENERALLY REMAIN AROUND 10 MPH OR
LESS.

CLIMATE...
RECORD HIGH TEMPERATURES FOR AUGUST 25 THROUGH 28:

AUSTIN BERGSTROM...104/1952...103/2009...105/1990...102/1990
AUSTIN CAMP MABRY..105/1924...107/1924...106/1990...104/1990
SAN ANTONIO........102/2006...102/2006...102/1990...101/1940
DEL RIO............103/2006...103/2002...107/2002...102/2002

ALL-TIME RECORD HIGH TEMPERATURES
AUSTIN BERGSTROM...112...SEP 5..2000
AUSTIN CAMP MABRY..112...SEP 5..2000
SAN ANTONIO........111...SEP 5..2000
DEL RIO............112...JUN 9..1988

&&

.PRELIMINARY POINT TEMPS/POPS...
AUSTIN CAMP MABRY              79 105  79 109  79 /  -   -   -   -    0
AUSTIN BERGSTROM INTL AIRPORT  75 104  74 107  74 /  -   -   -   -    0
NEW BRAUNFELS MUNI AIRPORT     75 103  75 107  75 /  -   -   -   -    0
BURNET MUNI AIRPORT            78 103  78 106  77 /  -   -   -   -    0
DEL RIO INTL AIRPORT           80 102  80 104  80 /  -   -   -   -    0
GEORGETOWN MUNI AIRPORT        79 102  78 106  77 /  10  -   -   -    0
HONDO MUNI AIRPORT             76 103  76 106  77 /  -   -   -   -    0
SAN MARCOS MUNI AIRPORT        77 102  77 106  77 /  -   -   -   -    0
LA GRANGE - FAYETTE REGIONAL   76 103  77 106  76 /  10  -   -   -    0
SAN ANTONIO INTL AIRPORT       79 102  79 106  80 /  -   -   -   -    0
STINSON MUNI AIRPORT           79 104  78 109  80 /  -   -   -   -    0

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
HEAT ADVISORY UNTIL 7 PM CDT SATURDAY FOR THE FOLLOWING COUNTIES:
BEXAR...COMAL...GUADALUPE...HAYS...TRAVIS...WILLIAMSON.

&&

MESOSCALE/AVIATION...02
SYNOPTIC/GRIDS...13
PUBLIC SERVICE/DATA COLLECTION...31
Hazardous weather outlook, Aug 24, 5:04 AM CDT, 16 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
504 AM CDT WED AUG 24 2011

TXZ171>173-183>194-202>209-217>225-228-251015-
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-
FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
504 AM CDT WED AUG 24 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.

.DAY ONE...TODAY AND TONIGHT...

A HEAT ADVISORY IS IN EFFECT FOR WILLIAMSON...TRAVIS...HAYS...
BEXAR...GUADALUPE AND COMAL COUNTIES.

ELEVATED FIRE WEATHER CONDITIONS ARE EXPECTED THIS AFTERNOON AND
THIS EVENING DUE TO LOW RELATIVE HUMIDITIES AND MODERATE WINDS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...

A HEAT ADVISORY WILL REMAIN IN EFFECT FOR WILLIAMSON...TRAVIS...
HAYS...BEXAR...GUADALUPE AND COMAL COUNTIES THROUGH SATURDAY
EVENING.

ADDITIONALLY...THERE WILL BE ELEVATED FIRE WEATHER CONDITIONS EACH
AFTERNOON AND EVENING DUE TO LOW RELATIVE HUMIDITIES AND MODERATE
WINDS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

In the hours before

Special weather statement, Aug 24, 7:53 PM CDT, 1 hour 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
753 PM CDT WED AUG 24 2011

TXZ172-173-192>194-209-250200-
BURNET-WILLIAMSON-TRAVIS-BASTROP-LEE-FAYETTE-
INCLUDING THE CITIES OF...BURNET...GEORGETOWN...AUSTIN...
BASTROP...GIDDINGS...LA GRANGE
753 PM CDT WED AUG 24 2011

...OUTFLOW BOUNDARY APPROACHING LEE...WILLIAMSON AND FAYETTE COUNTIES...

AN OUTFLOW BOUNDARY IS MOVING SOUTHWEST AT 35 MPH AND WILL ENTER
EASTERN LEE COUNTY AROUND 815 PM. WIND GUSTS OF 35 TO 45 MPH WILL
ACCOMPANY THIS BOUNDARY AS IN MOVES SOUTHWESTWARD. DAMAGE TO
DROUGHT STRESSED TREES IS LIKELY.
Special weather statement, Aug 24, 9:09 PM CDT, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
909 PM CDT WED AUG 24 2011

TXZ209-250245-
FAYETTE-
909 PM CDT WED AUG 24 2011

...SIGNIFICANT WEATHER ADVISORY FOR FAYETTE COUNTY UNTIL 945 PM
CDT...

AT 900 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 6 MILES NORTHEAST OF FAYETTEVILLE...OR 16 MILES
EAST OF LA GRANGE...MOVING SOUTHWEST AT 25 MPH.

THE OUTFLOW BOUNDARY FROM THIS THUNDERSTORM WILL PRODUCE WIND GUSTS
OF 35 TO 45 MPH. DAMAGE TO DROUGHT STRESSED TREES ARE POSSIBLE.

LOCATIONS IMPACTED BY THE OUTFLOW BOUNDARY INCLUDE...
  LA GRANGE...
  SCHULENBURG...
  FAYETTEVILLE...
  MULDOON...
  CISTERN...
  REK HILL...
  RUTERSVILLE...
  RABBS PRAIRIE...
  PLUM...
  ELLINGER...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

The office that day

Everything else NWS Austin/San Antonio, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 24, 9:55 PM CDTSevere Thunderstorm WarningEWXFayette, Lavaca43 min

Nearby

Severe Thunderstorm Warnings in Texas, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.